• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Lamictal dosage question added to my antidepressant

M

Mel

New member
Joined
Nov 30, 2019
Messages
3
Location
Georgia
My doc upped my lamictal from 100 mg to 200mg two weeks ago. Wondering if I should have been titrated up. I am experiencing such severe fatigue. I take it at lunch time with effexor 225mg. By 3:00 I can barely keep my eyes open. I see my psychiatrist on Thursday so
of course I will discuss this with him. Just wondering if anyone has experience this when increasing lamictal dose. Thank you.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,635
Location
Lancashire
I think it should have been titrated up personally. I'm on it and was increased in 25mg increments until I got to 225mg a day. I have it split into two doses, one in the morning and one at tea time. Perhaps its too much in one dose like that also. Its worth asking him/her.
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
40,680
Location
West Sussex, England
Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
3,551
Location
England
I think you need to take it all at bedtime. I think with 200mg you can take it in one go but any higher than that, and you need to divide the dose. I went from 100mg to 150mg and did not go any higher. I have been taking it for 7 years now at 150mg at night. If i take it in the morning then i am asleep within three hours and also feeling sick if i don't go to bed. I had a very dry mouth at 200mg it was unbearable, and had eye pain and headaches too.

Going up that fast is fine medically as i think no risk of SJS but i personally wouldn't have wanted that as i like to go slowly and see how i feel. Once you are on it and no longer have intervention from the psychiatrist, you can always go back down to 150mg yourself to see if it feels ok. I have mine in 50mg tablets so i can choose myself. You could just tell your psychiatrist you don't want to go that fast and want to try 150mg first. It is your body. 200mg is supposed to be the target therapeutic dose but not all people fit in that bracket, some people react to tablets more than others and so need less.

Don't worry, see how you feel and decide, and tell them what you want.
 
Top